Not a great way to start the new year off

Welcome to the Coping With Epilepsy Forums

Welcome to the Coping With Epilepsy forums - a peer support community for folks dealing (directly or indirectly) with seizure disorders. You can visit the forum page to see the list of forum nodes (categories/rooms) for topics.

Please have a look around and if you like what you see, please consider registering an account and joining the discussions. When you register an account and log in, you may enjoy additional benefits including no ads, access to members only (ie. private) forum nodes and more. Registering an account is free - you have nothing to lose!

valeriedl

VIP
Moderator
Supporter
Messages
5,717
Reaction score
736
Points
268
On New Years day I had 4 seizures in the afternoon, not a great way to start the year off. My parents had to wash the couch cushions, and me, after two of them because I peed myself. Later in the night my dad found me asleep in the living room on the couch that didn't have any cushions on it. Hopefully no more this month but all year would be better.

My parents think I'm having more seizures since I started taking Briviact in the middle of November but when I look at my notes my seizures are pretty much to be coming the same number monthly and like they were before I started taking it. I don't want to stop taking it, I don't think I can handle Keppra again.

I see my neuro next week. I have a VNS and he'll be checking it, make adjustments to it if it needs them and to make sure the battery's still strong. I don't know if he'll want to do anything with my meds either since I'm taking the Briviact now. It would be nice not to have to take so many.

I'm crossing my fingers for everything. 🤞
 
Hi Val,

Sorry to hear about the seizures, lets how that all the seizures you have the rest of your life.
Wishing you only the best and May God Bless You,

Sue
 
What is your current Briviact dosage and what is your daily schedule for it? My wife takes 50mg in the morning, 75mg at lunch and 75mg in the evening. Spreading the dosage out 3x daily works better for her than the 1x load she took initially when she started on it.
 
Sorry to hear
I was washing couch cushions cover’s last week. Hang in there.
I know it isn't funny but my dad and I can find a little humor in everything. When I saw the couch cushions sat out to dry I asked why they were there. He told me I'd peed myself, more than once, during all the seizures. He wanted to know where my depends were and next time I have a seizure he's going to put them on me because he didn't want to have to scrub the house down again.


What is your current Briviact dosage and what is your daily schedule for it? My wife takes 50mg in the morning, 75mg at lunch and 75mg in the evening. Spreading the dosage out 3x daily works better for her than the 1x load she took initially when she started on it.
Right now I'm taking 100mg at 7am and 100mg at 7pm. That's when I take my other meds too. I go to the neuro next Tuesday, January 9th, and I don't know if he'll want to do any changes with my meds since I just started taking the Briviact. I know first time isn't always the charm when it comes to figuring out what and when your doses should be.
 
They spread my briviact into 3 doses a day. It might have helped with some of my daytime seizures.
 
Sorry to hear about the seizures. Hopefully the dosing change will improve it for you.
 
Hi Val - I’m fairly new to the forum, so forgive me if I’m bringing up former topics that have been discussed. But, have you looked into catamenial epilepsy being the cause of the clusters? For our daughter, she was having clusters twice monthly, and as we tracked them, we noticed a pattern connected to monthly hormones. Her doctor prescribed progesterone lozenges she takes 3 times a day the last half of her monthly cycle. It’s been very helpful to our daughter.

Jen
 
Hi Val - I’m fairly new to the forum, so forgive me if I’m bringing up former topics that have been discussed. But, have you looked into catamenial epilepsy being the cause of the clusters? For our daughter, she was having clusters twice monthly, and as we tracked them, we noticed a pattern connected to monthly hormones. Her doctor prescribed progesterone lozenges she takes 3 times a day the last half of her monthly cycle. It’s been very helpful to our daughter.

Jen
I know this has never been a trigger. Before I started having seizures the birth control I'd been taking for over 10 years I never had a period. I kept taking it for over 10 years after I was diagnosed with epilepsy and my seizures never changed. I had a hysterectomy too and still no change. I know this is a trigger for many women though.
 
Last edited:
I saw my neuro's nurse nurse practitioner, who I see a good bit of the time.

My VNS was tested. The battery is good and didn't make any changes. I had blood work done. I'm getting an ambulatory EEG, take home EEG, too. I'm not sure if I've had an EEG done in 20 years.

She knows I don't want to get back on Keppra. Depending on how they think the Briviact will work she said about trying Xcopri and I don't have any problems with that. The only thing about either of these meds for me are the cost.

They aren't going to make any changes to anything until the results come back from all the tests.

I'm getting a neuropsychological test done too. I don't think that has anything done with seizures, I think it's just finding out how my memory and things like that are.

Still keeping my fingers crossed. 🤞
 
Last edited:
I got a message today from my neuro about my blood work. He said that my Lamotrigine levels are too high and my other meds cannot be increased. They are going to take me off the Briviact and put me on Xcopri. I haven't had a chance to talk to my neuro about why they are choosing the Xcopri instead of the Briviact. I don't know if it's because of all the seizures I was having when I was taking it or because of the cost. Xcopri is a little cheaper, not by much though.

It will be 7 weeks to wean off of the Briviact and onto the Xcopri. It's going to cost a fortune when I'll be taking both of them at once. It will be worth it in the end not having to take Keppra though.
 
My dad is the one who helps me with my medicine. Finding the best cost, using anything like GoodRx and any other way.

This morning we spent two hours writing a message replying to the one she'd sent to me asking if I'd want to start taking the Xcopri because the Briviact wasn't going to be working for me and why. Her message explained what dosages of each mead to take and the instructions on how I'll be taking them.

My dad made a message saying we were going to do it and what we needed. I was retyping it, making it a little more easier to understand on what I'd needed. Instead of saying 'We would need a prescription for the new med by the end of the week" I changed it to say 'I will need a prescription for the Xcopri and dosage by 1/19" And other things like that.

Parts of the message that I'd typed were repeated things that she'd typed, only because I was trying to make is easier to understand. Parts of the message he'd wrote I thought I understood (but I guess I didn't) and I reworded them too. We spent the two hours together, him trying to get me to figure out what he was saying and what should be typed. I think. Who knows if what we sent her was the right thing. Hopefully she'll call and ask questions!

I know if I was still on Keppra I'd be going crazy probably yelling at him and then spend have spent the rest of the day in the bedroom crying
 
Xcopri, if you decide to start it, is costly, too. The manufacturer has a patient help site. That's what I've used otherwise, even w/insurance our copay would be around $300/month.
 
Finally heard back about the prescriptions. Sending a message directly to my neuro must have quickened a reply up. I got a message from his physicians asst, a half hour after I got home from the pharmacy picking up some other meds. The pharmacy called letting me know the cost, told them we knew that it wasn't cheap. They didn't keep it in sock so they have to order it, said it might be in tomorrow. Hopefully it will and I'll be able to begin the switch.
 
Xcopri, if you decide to start it, is costly, too. The manufacturer has a patient help site. That's what I've used otherwise, even w/insurance our copay would be around $300/month.
Do you know what the web site is for this? I could really use it.
 
Well long story short the pharmacy got the Xcopri in today. When I went to pick it up the pharmacist asked if the neuro was going to reduce the dosage of one of my Lamictal or take me off of it. I told her that she never said anything about the Lamictal only about the Xcopri and Briviact. The pharmacist told me that if something wasn't done with the dosage of the Lamictal there was a chance that it could interact with the Xcopri and I might have an arrhythmia.

My pharmacist said he'd call my neuro first thing Monday morning. Hopefully he'll be able to talk to the neuro about it then, 'not really sure if he will though because it's not that easy getting ahold of the dr' - his words not mine and I know that.
 
If you do start Xcopri, you'll probably begin taking it using a titration pack that raises your dose slowly over a couple of weeks.
 
Back
Top Bottom